I have had a constant migraine headache for three years since a concussion... I've just been on it at 60 mg nightly for one month and my neurologist upped my dose to 80 today. When is the average of how long it takes to begin working?
Hello kkrebs. Proprandolol/Inderal more often then not begins to do its job, and can show results after a week or more in regards to migraine headaches. You've been on it for a month. I would only hope and keep my fingers crossed that the increase to 80mg is going to help you get some relief. Regards, pledge
Hi, kkrebs, and welcome. So sorry to hear about your constant migraine. What you have is called a post traumatic migraine, and it is a horse of a different color. I got them when I suffered a concussion after being hit by a car. Luckily after many years, and MANY drugs, I found that the lesser side effect statins work miracles for me. I probably wouldn't have had to quit teaching at that time if they were around then. the first line statins are like Imitrex. That one has the worst side effects, and when I tried it, I couldn't' talk for about 15 minutes. It froze up my jaw. Now I take Zomig which is also a statin, but more refined, and less side effects. As long as you don't have heart problems, you are ok with them.
Look up Dr. Russell Packard from Texas. He is the guru of post traumatic migraines. He is about the only one who has ever studied them. If you have the money, it might be worth your while to go see him, since he is about the only person in the country who really has done major studies on them. He used to be a professor for many years, and now is in private practice. I still keep in touch with him, and I live far away. He was worth the trip 15 years ago. Best of luck to you, but if you never had these migraines before, preventatives, such as topamax, inderal, I can name all of them, been there done that, they won't help. so sorry to tell you this.
I may be rather late to this discussion however my PCP just prescribed me this Propranolol, and to say I'm quite disappointed in this medication would be a gross understatement.. These migraines are relentless and the true bane of my existence I had been taking Fioricet and while the migraines never fully diminished I did receive a modicum of relief. Now on this Propranolol every time I take it I get an extremely odd sensation, my lips and mouth begin to tingle and it's extremely unnerving.
So has this or any thing like this taken place with anyone else on this pill.
- Propranolol Information for Consumers
- Propranolol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Propranolol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Jul 2016 • 1 answer
Updated 12 Aug 2016 • 1 answer
Updated 14 Feb 2017 • 1 answer
Updated 26 Feb 2017 • 2 answers
Updated 16 May 2017 • 1 answer